Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 10, 2012, 5:49 PM EDT for Hendry County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 10, 2012, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2145 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS82 KMFL 102149 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 549 PM EDT TUE JUL 10 2012 FLZ063-066-070-102215- GLADES FL HENDRY FL INLAND COLLIER COUNTY FL 549 PM EDT TUE JUL 10 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GLADES COUNTY HENDRY COUNTY EXTREME NORTH CENTRAL COLLIER COUNTY * UNTIL 615 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING NORTHWEST AT 25 MPH. * THE STORM WILL AFFECT... DEVILS GARDEN... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2690 8113 2650 8095 2640 8111 2669 8156 TIME...MOT...LOC 2148Z 144DEG 20KT 2653 8109 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:16 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 10, 2:16 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 216 PM EDT TUE JUL 10 2012 .DISCUSSION...DEEP LAYER RIDGE HAS BECOME ESTABLISHED ACROSS THE ATLANTIC AND EXTENDING ACROSS N FL WITH A WEAK TROUGH OVER THE WESTERN GULF. THIS SYNOPTIC PATTERN WILL PERSIST THROUGH THE SHORT TERM FCST MAINTAINING A DEEP EASTERLY FLOW ACROSS THE REGION WITH SLIGHTLY ABOVE AVERAGE PWAT VALUES FOR MID JULY. EMBEDDED IN THE EAST FLOW WILL BE A SERIES OF WEAK LOW-MID LEVEL TROUGHS INTERACTING WITH THE ABUNDANT TROPICAL MOISTURE. THE TIMING OF EACH INDIVIDUAL TROUGH IS UNCERTAIN BUT THIS TYPE OF PATTERN SUGGESTS NOCTURNAL SHRA/ISOLD TSRA OVER THE ATLANTIC AND GULF WATERS WITH AFTERNOON AND EARLY EVENING ENHANCED CONVECTION OVER THE MAINLAND WITH THE INTERIOR AND WEST COAST BEING THE MAIN FOCUS. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL WITH FREQUENT TO EXCESSIVE LIGHTNING ALTHOUGH A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS. THIS PATTERN WILL CHANGE LITTLE THROUGH THE END OF THE WEEK INTO THE UPCOMING WEEKEND AS A LARGE MID LEVEL RIDGE WILL BUILD OFF THE CAROLINA CST AND HEIGHTS SLOWLY RISE OVER THE SOUTHEAST STATES. A TUTT LIKE FEATURE WILL ALSO TRACK WEST ACROSS CUBA AND THE GULF THIS WEEKEND. AS THE SFC RIDGE AXIS REMAINS TO THE NORTHEAST OF S FL WILL MAINTAIN AN EASTERLY FLOW. THIS WILL CONTINUE A TRANSPORT OF MOIST FLOW ACROSS S FL WITH SCT DIURNAL CONVECTION EXPECTED AND TEMPERATURES AT OR SLIGHTLY ABOVE NORMAL. && .MARINE...WINDS WILL GENERALLY BE 15 KNOTS OR LESS THROUGH AT LEAST THE END OF THIS WEEK AND POSSIBLY A SLIGHT INCREASE TOWARDS THE WEEKEND. SEAS WILL BE AT 4 FT OR LESS FOR THE MOST PART WITH SCT SHRA/TSRA THROUGH THE PERIOD. && .FIRE WEATHER...AMPLE LOW LEVEL TROPICAL MOISTURE TO REMAIN IN PLACE SO NO MAJOR CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 76 89 / 30 50 30 40 FORT LAUDERDALE 78 89 77 90 / 30 50 30 40 MIAMI 78 89 78 90 / 40 50 30 50 NAPLES 75 89 75 90 / 40 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...47/RGH
Hazardous weather outlook, Jul 10, 3:57 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 357 AM EDT TUE JUL 10 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 102300- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 357 AM EDT TUE JUL 10 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... ...SLIGHT RISK OF WATERSPOUTS GULF AND ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION. THE PRIMARY IMPACTS WILL BE OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE GULF WATERS AND THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY. WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE NICKEL SIZED HAIL, WITH THE GREATEST RISK THIS AFTERNOON AND EVENING. FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. RIP CURRENTS: PERSISTENT ONSHORE FLOW WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE EAST COAST BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT TUE JUL 10 2012
FLZ063-102115-
GLADES FL
440 PM EDT TUE JUL 10 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GLADES COUNTY
* UNTIL 515 PM EDT
* AT 434 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PALMDALE...AND MOVING WEST
AT 15 MPH.
* THE STORM WILL AFFECT...
PALMDALE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE
WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
LAT...LON 2694 8112 2681 8118 2686 8150 2704 8142
2704 8139
TIME...MOT...LOC 2038Z 112DEG 11KT 2688 8126
RIVERASpecial weather statement, Jul 10, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 549 PM EDT TUE JUL 10 2012 FLZ063-066-070-102215- GLADES FL HENDRY FL INLAND COLLIER COUNTY FL 549 PM EDT TUE JUL 10 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL GLADES COUNTY HENDRY COUNTY EXTREME NORTH CENTRAL COLLIER COUNTY * UNTIL 615 PM EDT * AT 548 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEVILS GARDEN...AND MOVING NORTHWEST AT 25 MPH. * THE STORM WILL AFFECT... DEVILS GARDEN... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS UP TO 45 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2690 8113 2650 8095 2640 8111 2669 8156 TIME...MOT...LOC 2148Z 144DEG 20KT 2653 8109 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:47 AM EDT | Special Marine Warning | MFL | 36 min | |
| Jul 10, 4:40 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.